Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Does positive widal test mean typhoid?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2736 Questions
i got positive widal test but i am feeling normal so i am suffering from typhoid or not?
Posted Mon, 3 Mar 2014 in Infections
Answered by Dr. Anshul Varshney 18 minutes later
Brief Answer: Widal Is Not Sensitive. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. A positive Widal test has low sensitivity for diagnosis of Typhoid (Enteric Fever). It can be positive in normal persons too , as many a times we have sub-clinical infections due to exposure to Salmonella in outside food. We get infections , Salmonella antibody rises and our immunity kills it , and we don't get clinical symptoms , but Widal Titres are raised So , diagnosis of Typhoid is based on following : 1. Clinical Symptoms and Signs suggestive of Typhoid 2. A Rising Titre of Widal Test. 3. Blood Culture for Salmonella Typhi positive 4. Urine Culture for Salmonella Typhi Positive (Least Used). So, give me details about your Fever and it's duration. Any other symptoms if you have please specify. Also attach the test reports that you have This is my personal opinion based on details available here. If you have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Follow-up: Does positive widal test mean typhoid? 3 hours later
I am taking antibiotics suggested by my doctor for 5 days.Is it right?After 5 days if widal test titre lowers will it suggest removal of probable typhoid? My exams are coming in April,and i'm worried about this infection.
Answered by Dr. Anshul Varshney 10 minutes later
Brief Answer: Give me details. Detailed Answer: Dear Ayush. I asked you many things. Specially about your fever. I would also require your reports as I mentioned in my last answer. In case you have Typhoid , you would require treatment for 7- 14 days. And once you have been treated widal titres start to decline slowly. They are not uses to check for the cure. I again advice you to share your investigations and give detail history about your symptoms. Even if it is typhoid it is completely curable if taken appropriate treatment. Good Luck.
Above answer was peer-reviewed by
Follow-up: Does positive widal test mean typhoid? 2 hours later
My body temperature is 98.1 F.No sign of fever I'm presently feeling normal Report Says:- 1/20 1/40 1/80 1/160 1/320 SAL TYPHI(O) + + + + - SAL TYPHI(H) + + + - - PARA TYPHI A(H) - - - - - PARA TYPHI B(H) - - - - -
Answered by Dr. Anshul Varshney 6 minutes later
Brief Answer: Detail Follows Detailed Answer: Dear Friend. If your fever has subsided after antibiotic treatment you should continue the medications. In case you never had fever diagnosis is not Typhoid. Your Widal is positive but as it is not a sensitive marker. It's good that your fever has subsided. Just continue the antibiotic course. You will be fine. It will not effect your studies and exams. If you don't have a further query you may please close the discussion and rate it. Stay Healthy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor